Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 25, NWS Boston/Norton, MA

June 26, 2009Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 26, 2009, 4:41 PM EDT for Capitol Planning Region, Connecticut. It was in force for 49 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2009, 4:41 PM EDT (20:41 UTC)
Expired
Jun 26, 2009, 5:30 PM EDT
In force
49 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 93 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:47 PM EDTTSTM WND DMGNewington, CTTREES AND LARGE BRANCHES UP TO 1 FOOT IN DIAMETER DOWN
Jun 26, 4:50 PM EDTTSTM WND DMGRocky Hill, CTMULTIPLE TREES DOWN ON CHARTER ROAD AND SILAS DEANE HIGHWAY/ROUTE 99
Jun 26, 4:50 PM EDTTSTM WND DMGWethersfield, CTNUMEROUS TREES DOWN. ROADS BLOCKED. TREE AND WIRES DOWN ON A CAR ON PARK STREET WITH PERSON TRAPPED.
Jun 26, 4:50 PM EDTTORNADOWethersfield, CT*** 1 INJ *** NWS STORM SURVEY CONFIRMED THAT A NARROW TORNADO TOUCHED DOWN IN WETHERSFIELD. IT HAD A MAXIMUM EF SCALE RATING OF EF1 WITH WINDS ESTIMATED AT 80 TO 100 MPH. PATH LENGTH WAS 1.7 MILES AND PATH WIDTH WAS 40 YARDS. NUMEROUS LARGE TREES WERE KNOCKED
Jun 26, 4:52 PM EDTHAIL 1.75Wethersfield, CTGOLF BALL HAIL ON GREENWOOD STREET
Jun 26, 4:55 PM EDTTSTM WND DMGWethersfield, CTTREES DOWN ON HOUSE
Jun 26, 4:55 PM EDTHAIL 1Glastonbury, CTHAIL FROM 3/4 TO 1 INCH DIAMETER
Jun 26, 4:57 PM EDTTSTM WND DMGWethersfield, CTTREE DOWN BLOCKING EXIT 24 OF INTERSTATE 91 SOUTHBOUND
Jun 26, 5:03 PM EDTHAIL 1.75Newington, CT
Jun 26, 5:05 PM EDTHAIL 1.75Newington, CTGOLF BALL SIZE HAIL. CARS DENTED BY HAIL.
Jun 26, 5:15 PM EDTTSTM WND DMGGlastonbury, CTTREES AND WIRES DOWN
Jun 26, 5:35 PM EDTTSTM WND DMGHebron, CTSEVERAL TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 262041
SVRBOX
CTC003-013-262130-
/O.NEW.KBOX.SV.W.0025.090626T2041Z-090626T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...NEWINGTON...MANCHESTER...HARTFORD...
  EAST HARTFORD...
  SOUTH CENTRAL TOLLAND COUNTY IN NORTHERN CONNECTICUT...

* UNTIL 530 PM EDT

* AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...    
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  SEVERAL REPORTS OF LARGE  
  HAIL UP TO TWO INCHES IN DIAMETER HAVE BEEN REPORTED IN AND AROUND 
  BURLINGTON.  THIS STORM WAS LOCATED NEAR NEWINGTON...AND MOVING    
  EAST AT 30 MPH.  

* SOME LOCATIONS IN THE WARNING INCLUDE... WETHERSFIELD...ROCKY
  HILL...GLASTONBURY...BOLTON...MARLBOROUGH...ANDOVER...HEBRON AND
  COLUMBIA

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. REMAIN
CALM...BUT GO INDOORS TO A SAFE PLACE NOW...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM IN A STRONG BUILDING. STAY AWAY FROM WINDOWS.

LAT...LON 4181 7270 4176 7225 4165 7228 4164 7233
      4161 7233 4160 7234 4159 7240 4160 7241
      4158 7243 4158 7246 4164 7251 4162 7268
      4165 7280
TIME...MOT...LOC 2040Z 282DEG 27KT 4172 7270

$$

RLG/GAF
1 follow-up statement
000 
WWUS51 KBOX 262059
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
459 PM EDT FRI JUN 26 2009

CTC003-013-262130-
/O.CON.KBOX.SV.W.0025.000000T0000Z-090626T2130Z/
TOLLAND CT-HARTFORD CT-
459 PM EDT FRI JUN 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN HARTFORD AND SOUTH CENTRAL TOLLAND COUNTIES...

AT 455 PM EDT...TRAINED WEATHER SPOTTERS HAVE REPORTED HAIL UP TO 
TWO INCHES IN DIAMETER ASSOCIATED WITH A SEVERE THUNDERSTORM LOCATED 
NEAR GLASTONBURY...OR NEAR EAST HARTFORD...MOVING EAST AT 30 MPH.  
THIS STORM IS ALSO CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOLTON...MARLBOROUGH...ANDOVER...HEBRON AND COLUMBIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO ONE AND THREE QUARTER INCHES IN DIAMETER HAS BEEN 
REPORTED IN WETHERSFIELD AT 452 PM WITH THIS STORM. IF YOU ARE IN 
THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

&&

LAT...LON 4181 7270 4176 7225 4165 7228 4164 7233
      4161 7233 4160 7234 4159 7240 4160 7241
      4158 7243 4158 7246 4164 7251 4162 7268
      4165 7280
TIME...MOT...LOC 2056Z 282DEG 27KT 4170 7255

$$

RLG/GAF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 4:02 PM EDT, 39 minutes earlier.

Area forecast discussion, Jun 26, 4:02 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT FRI JUN 26 2009

.SYNOPSIS...
A COLD FRONT CROSSING NEW YORK WILL MOVE ACROSS NEW ENGLAND TONIGHT
BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. UPPER LEVEL LOW
PRESSURE WILL THEN DROP OVER NEW ENGLAND SATURDAY BRINGING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. CLOUDS AND AND TIMES OF SHOWERY
WEATHER ARE EXPECTED FOR MUCH OF NEXT WEEK WITH BELOW NORMAL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MOST THUNDERSTORMS ARE PASSING NORTH AND SOUTHWEST OF SOUTHERN NEW
ENGLAND. THERE IS ONE BATCH IN NORTHERN CONNECTICUT AND ADJACENT
MASSACHUSETTS THAT WILL MOVE ACROSS AREAS SOUTH OF THE MASS PIKE.

SURFACE BASED CAPES OF 2000 JOULES MAINLY OVER CONNECTICUT WITH AN
AXIS THROUGH RI AND SOUTHEAST MASS. ML CAPES IN THIS SOUTHERN AREA
ARE 500 JOULES OR LESS WITH INCREASING INHIBITION FROM WEST TO
EAST. THIS INSTABILITY SHOULD SUPPORT THUNDER THROUGH AT LEAST THE
EVENING AND EARLY NIGHT. MOST SUPPORT FOR SEVERE STORMS APPEARS TO
BE OVER NORTHERN NEW ENGLAND AND FROM CONNECTICUT SOUTH. BUT THERE
ARE BREAKS IN CLOUD COVER OVER SOUTHERN NH AND NORTHEAST MASS WITH
ENOUGH TIME FOR SOLAR HEATING OF THE AIRMASS...SO THESE AREAS WILL
NEED TO BE MONITORED TOO.

ALL MODELS BRING THE COLD FRONT TO RHODE ISLAND AND EASTERN MASS BY
12Z SATURDAY. WE WILL KEEP LIKELY POPS FOR ALL AREAS THROUGH MIDNIGHT
AND THEN TAPER POPS THROUGH CHANCE OVERNIGHT WITH HIGHEST LATE NIGHT
POPS IN EASTERN MASS. TEMPERATURES WILL BE A BLEND OF MOS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
UPPER LOW PRESSURE AND ITS COLD AIR ALOFT WILL MOVE ACROSS NEW
ENGLAND SATURDAY. SATELLITE AND OBSERVATIONS SHOW SOME DRYING AHEAD
OF THE UPPER LOW...SO PARTIAL CLEARING IS LIKELY FOR SATURDAY
MORNING. ONCE THE SUN GETS TO WORK ON THIS AIR...AND WITH SHARP LAPSE
RATES DUE TO THE COLD AIR ALOFT...THE ATMOSPHERE SHOULD DESTABILIZE
SUFFICIENTLY FOR INCREASING CLOUDS BY MIDDAY/AFTERNOON AND FOR AT
LEAST SCATTERED THUNDERSTORMS. WET BULB ZERO VALUES DROP TO
9000-9500 FEET WHICH IS LOW ENOUGH FOR AT LEAST SMALL HAIL.

850 TEMPS AND THEIR 800 MB EQUIVALENTS ARE AROUND 10-12C...THAT WOULD
SUPPORT MAX TEMPS AROUND 80. CLOUDS MAY KEEP TEMPS A LITTLE BELOW MAX
POTENTIAL BUT THE COLD ADVECTION ALOFT WILL MAKE DRY ADIABATIC LAPSE
RATES AN EASIER REACH.  WE USED A BLEND OF MOS WHICH YIELDED MAX
TEMPS IN THE MID AND UPPER 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...

***AN ABUNDANCE OF CLOUDS AND BELOW NORMAL TEMPERATURES EXPECTED
OVER MUCH OF THE PERIOD***

SATURDAY NIGHT...
SCATTERED DIURNAL CONVECTION SHOULD COME TO END WITH THE LOSS OF
DAYTIME HEATING...BUT WILL HAVE CHANCE POPS EARLY IN THE EVENING FOR
ANY LEFTOVER ACTIVITY.  THE REST OF THE NIGHT WILL PROBABLY BE DRY
ACROSS THE INTERIOR.

HOWEVER...A WAVE OF LOW PRESSURE SOUTH OF OUR REGION WILL BE SLIDING
EAST.  THERE IS SOME MODEL DISAGREEMENT ON EXACTLY HOW THIS WILL
IMPACT OUR WEATHER.  MOST OF THE MODELS ALONG WITH THE SREF POPS
INDICATE THE POTENTIAL FOR SOME LIGHT RAIN/DRIZZLE TO BACK ONTO THE
COASTAL PLAIN.  THIS SEEMS TO MAKE SENSE WITH ONSHORE FLOW AND WILL
CARRY HIGH CHANCE POPS ALONG THE COAST LATE.  LATER SHIFTS MAY HAVE
TO REFINE POPS BASED ON LATER MODELS TRENDS.  ALSO...EXPECT AREAS OF
FOG TO DEVELOP ALONG THE COAST WITH ONSHORE FLOW.  LOWS SHOULD
MAINLY BE IN THE UPPER 50S TO LOWER 60S.

SUNDAY...
WEAK WAVE OF LOW PRESSURE TO OUR SOUTHEAST WILL RESULT IN AN
EASTERLY COMPONENT TO THE WIND ACROSS THE COASTAL PLAIN FOR MUCH OF
THE DAY.  THIS SHOULD ALLOW LOW CLOUDS TO HANG TOUGH AND PROBABLY
HOLD HIGH TEMPERATURES IN THE 65 TO 70 DEGREE RANGE ACROSS A GOOD
CHUNK OF THE COASTAL PLAIN.

ACROSS THE INTERIOR...ITS A BIT MORE UNCERTAIN.  SHOULD STILL SEE
PLENTY OF CLOUDS...BUT MAY SEE A FEW PEEKS OF SUN AT TIMES.
THEREFORE...HIGH TEMPERATURES MAY RECOVER INTO THE MID TO UPPER 70S
ACROSS PORTIONS OF SOUTHWEST NH/WESTERN MA/CONNECTICUT BUT
CONFIDENCE IS BELOW NORMAL.

AS FOR PRECIPITATION CHANCES...THINGS ARE A BIT UNCLEAR SINCE THERE
IS NOT REAL FOCUS FOR PRECIPITATION.  ONSHORE FLOW MAY BRING SOME
SCATTERED SHOWERS OR PERHAPS EVEN AREAS OF DRIZZLE ALONG THE COASTAL
PLAIN.  ACROSS THE INTERIOR...MARGINAL INSTABILITY MAY RESULT IN
POPUP SCATTERED SHOWERS AND PERHAPS A FEW EMBEDDED THUNDERSTORMS.
JUST GOING TO RUN WITH 30 TO 40 POPS SINCE WE ARE UNCERTAIN ON THE
AREAL COVERAGE/DURATION OF ANY PRECIPITATION.

MONDAY THROUGH FRIDAY...
ALL THE MODELS AGREE ON THE BASICS IN HAVING ANOTHER ANOMALOUS
CLOSED UPPER LEVEL LOW IN THE VICINITY OF THE GREAT LAKES.  THERE IS
NO POINT IN GOING INTO SPECIFIC DETAILS IN THIS TIME RANGE AS THEY
WILL CHANGE.  HOWEVER...CONFIDENCE IS MODERATE TO HIGH THAT
TEMPERATURES WILL AVERAGE BELOW NORMAL.  THIS IS ESPECIALLY TRUE ON
THE COASTAL PLAIN WITH ONSHORE FLOW AT TIMES.  HOWEVER...ITS WARM
ALOFT SO IF THE CLOUDS BREAKUP A BIT DURING THE AFTERNOON...A DECENT
DAY OR TWO COULD BE SALVAGED ESPECIALLY IN THE INTERIOR.  OVERALL
THOUGH EXPECT AN ABUNDANCE OF CLOUD COVER.

WHILE THE WORK WEEK IS NOT EXPECTED TO BE A WASHOUT AND THERE SHOULD
BE PLENTY OF DRY WEATHER...SCATTERED SHOWERS WILL LIKELY AFFECT THE
REGION AT TIMES.  WITH THE TROUGH AXIS TO OUR WEST WILL HAVE CHANCE POPS
THROUGH THE PERIOD FOR TIMES OF SHOWERS.  THE BEST CHANCE FOR THE
SCATTERED SHOWERS WILL BE DURING THE AFTERNOONS/EARLY EVENINGS WHEN
INSTABILITY WILL BE MAXIMIZED.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THIS AFTERNOON AND EARLY EVENING...
FIRST BATCH OF SHOWERS WITH EMBEDDED LIGHTNING NEAR CONCORD NH WAS
MOVING ACROSS SOUTHERN NH AND EASTERN MA AT 2 PM/18Z. BREAKS IN THE
OVERCAST OVER MUCH OF CT...WEST-CENTRAL MA INTO EASTERN NY WILL
PROMOTE TSTM DEVELOPMENT AFT 21Z THROUGH ABOUT 02Z. COVERAGE WILL BE
ISOLATED TO SCATTERED AT MHT/BOS AND PVD WITH TSTMS MORE NUMEROUS
ACROSS BDL/BAF. STRONG WINDS AND HAIL ARE POSSIBLE WITH THE STRONGEST
STORMS.

RISK FOR TSTMS ARE VERY LOW TO NIL FOR HYA/FMH AND ACK THROUGH EARLY
THIS EVENING.

LATER THIS EVENING AND OVERNIGHT...
SHOWERS AND TSTMS WILL DIMINISH AFTER 02Z/10 PM. HOWEVER...ISOLATED
TO SCT TSTMS MAY LINGER MUCH OF THE NIGHT ACROSS SOUTHERN NEW
ENGLAND. THIS INCLUDES BDL/PVD/HYA/FMH AND ACK.

SATURDAY...
QUIET MORNING WITH VFR MOST TERMINALS EXCEPT IFR/MVFR IN AREAS OF FOG
AT PVD/HYA/FMH AND ACK. BY AFTERNOON SCT SHOWERS AND TSTMS EXPECTED
AT ALL TERMINALS. SMALL HAIL IS POSSIBLE WITH ANY TSTM SAT.

OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...

SATURDAY NIGHT THROUGH WEDNESDAY...
THERE LIKELY WILL BE TIMES OF MVFR-IFR  CONDITIONS IN LOW CLOUDS/FOG
PATCHES AND THE POTENTIAL FOR SCATTERED SHOWERS.  CEILINGS AND
VISIBILITIES SHOULD BE WORST ON THE COASTAL PLAIN WITH ON SHORE
FLOW...PARTICULARLY DURING THE LATE EVENING AND EARLY MORNING
HOURS.  WE WILL LIKELY ALSO SEE TIMES OF VFR CONDITIONS AS
WELL...WITH THE BEST CHANCE FOR THOSE CONDITIONS DURING THE
AFTERNOON/EARLY EVENING.

&&

.MARINE...
LINGERING ROUGH SEAS ON THE OUTER WATERS MAINLY ON THE SOUTH AND
SOUTHEAST OUTER WATERS. WE WILL EXTEND A SMALL CRAFT ADVISORY FOR
ROUGH SEAS THROUGH 14Z. WINDS SHOULD REMAIN BELOW 20 KNOTS TONIGHT
AND SATURDAY...EXCEPT IN THE VICINITY OF ANY THUNDERSTORMS.

DENSE FOG REPORTED ON NANTUCKET SOUND THIS AFTERNOON. FOG WILL LINGER
SOUTH AND EAST OF CAPE COD TONIGHT AND SATURDAY MORNING.

OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/...

SATURDAY NIGHT THROUGH WEDNESDAY...MARGINAL 5 FOOT SEAS WILL FLIRT
WITH OUR FAR OUTER-WATERS AT TIMES.  OTHERWISE...EXPECT WINDS TO
GENERALLY REMAIN BELOW SCA THRESHOLDS.  THE MAIN CONCERN FOR
MARINERS WILL BE THE POTENTIAL FOR FOG AND POOR VISIBILITIES WITH
ONSHORE FLOW.  THIS WILL BE PARTICULARLY TRUE DURING THE OVERNIGHT
AND EARLY MORNING HOURS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM EDT
     SATURDAY FOR ANZ250-254-255.

&&

SYNOPSIS...WTB/FRANK
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...FRANK
AVIATION...NOCERA/FRANK
MARINE...WTB/FRANK
Hazardous weather outlook, Jun 26, 4:21 AM EDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
421 AM EDT FRI JUN 26 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-270830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
421 AM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE
REGION...MAINLY THIS AFTERNOON AND EARLY EVENING. A FEW OF THE
STORMS MAY BECOME SEVERE...PRODUCING LOCALIZED DAMAGING WIND
GUSTS...HAIL...AND LOCALIZED TORRENTIAL DOWNPOURS THAT MAY LEAD TO
MINOR FLOODING AND A LOW PROB OF A LOCALIZED FLASH FLOOD.

THERE ALSO IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS FOR
NANTUCKET BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY
AFTERNOON AND EARLY EVENING. A FEW OF THE STRONGEST STORMS MAY
CONTAIN PEA SIZE HAIL. THERE IS A LOW PROBABILITY OF A FEW MARGINAL
SEVERE HAIL REPORTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR THUNDERSTORM REPORTS.

ANZ230>237-250-254-255-270830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
421 AM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE MAINLAND TODAY AND
LIKELY MOVE ACROSS THE COASTAL WATERS THIS AFTERNOON AND THIS
EVENING. GUSTY WINDS AND HAIL MAY ACCOMPANY SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR THUNDERSTORM REPORTS.

In the hours before

Special weather statement, Jun 26, 12:50 PM EDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1250 PM EDT FRI JUN 26 2009

NHZ011-015-261730-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1250 PM EDT FRI JUN 26 2009

AT 1246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS OVER WINDHAM COUNTY VERMONT AND
WESTERN CHESHIRE COUNTY NEW HAMPSHIRE. RAINFALL RATES OF 0.5 TO 1.0
INCHES PER HOUR WILL OCCUR AS THESE STORMS MOVE EAST ACROSS THE
REMAINDER OF CHESHIRE COUNTY THROUGH 130 PM.

LOCALIZED PONDING OF WATER ON ROADWAYS WILL OCCUR. DO NOT ATTEMPT TO
DRIVE THROUGH FLOODED AREAS.

FIELD
Special weather statement, Jun 26, 3:10 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT FRI JUN 26 2009

CTZ002-003-MAZ011-261945-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-
310 PM EDT FRI JUN 26 2009

AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30
MPH 3 MILES WEST OF SUFFIELD...OR ABOUT 4 MILES NORTHWEST OF WINDSOR
LOCKS...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... WINDSOR LOCKS...SUFFIELD AND
  ENFIELD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

RLG
Special weather statement, Jun 26, 3:41 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT FRI JUN 26 2009

CTZ002>004-262045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
341 PM EDT FRI JUN 26 2009

AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH SMALL HAIL AND THE POTENTIAL TO PRODUCE
WIND GUSTS TO 40 MPH FROM 3 MILES NORTHWEST OF WINDSOR LOCKS TO 19
MILES SOUTHWEST OF TORRINGTON TO 38 MILES WEST OF NAUGATUCK...MOVING
EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... SUFFIELD...EAST GRANBY...
  ENFIELD...SIMSBURY...WINDSOR LOCKS...CANTON...SOMERS...
  BURLINGTON...AVON...WEST HARTFORD...STAFFORD SPRINGS...STAFFORD...
  SOUTH WINDSOR...ROCKVILLE...ELLINGTON...EAST WINDSOR...BLOOMFIELD
  AND WINDSOR

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

GAF/RLG
Special weather statement, Jun 26, 4:36 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
436 PM EDT FRI JUN 26 2009

CTZ002-003-MAZ004-011-012-262115-
EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN WORCESTER MA-SOUTHERN
WORCESTER MA-TOLLAND CT-
436 PM EDT FRI JUN 26 2009

AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE SMALL HAIL AND
WIND GUSTS TO 40 MPH EXTENDING FROM 20 MILES EAST OF SPRINGFIELD TO
12 MILES EAST OF SPRINGFIELD TO 11 MILES SOUTHEAST OF SPRINGFIELD...
MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... WALES...HOLLAND...STURBRIDGE...
  SOUTHBRIDGE...CHARLTON AND AUBURN

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.  DO NOT DRIVE THROUGH FLOODED AREAS.

RLG/GAF

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:00 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region45 min
Jun 26, 4:23 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Jun 26, 4:53 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region52 min
Jun 26, 4:57 PM EDTAreal Flood AdvisoryBOX85 min
Jun 26, 5:10 PM EDTTornado WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region35 min
Jun 26, 5:35 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region45 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.